Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Can there be any side effects of olimelt ?

consulting psychiatrist has prescribed VALPORL CR 500mg along with SIZOPIN 50 mg both daily once at night time , since last 15 years and OLIMELT 2.5mg since last one year for SIZOFINIC patient (present age 41 yr) . Now he has stopped taking OLIMELT 2.5mg since first week of Feb-12 .He was advised this medicine when he was proceeding to UK in mid november on the plea that it is needed in cold climate . Actually when ever he discontinued we were giving him without his knowledge mixing with milk at bed time.Our psychiatrist knows well that giving OLIMELT results in his perfect balancing behavior . Now due to loosing his taste by Biochemical investigation shows SERUM BILIRUBIN is 1.57 mgm/dl . Advised what we should do now.
Asked On : Thu, 29 Mar 2012
Answers:  2 Views:  3350
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
The bilirubin levels are elevated as valproic acid(VALPORL CR) damages the liver in some people. To be able to help you better, I would need to know if he is suffering from any symptoms. If he is, then Valporl needs to be stopped immediately. Otherwise, he would need to be closely followed for any symptoms and he would need a liver function test every 1-2 months.
This has nothing to do with the loss of taste. This is also a side effect of valproic acid.
Please speak with his physician about this
Answered: Thu, 29 Mar 2012
I find this answer helpful
  User's Response
Welcome to health care magic forum,
schizophrenia is psychiatric disorder. what medicines, you are giving to this patient are not curative. patient has to take it life time when one is stopped and another is started. this medicine only control the condition never cure it.
as it is psychiatric disorder, homeopathy is best option for it.
homeopathic medicine can cure schizophrenia and after some time patient will be free from medication.
So consult good classical homeopath. You will surely get benefit with homeopathy.
hope that you will get my point
Have a good health
Answered: Thu, 29 Mar 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor